Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 64, NWS Des Moines, IA

August 4, 2010Dallas County, Polk County, Iowa

NWS Des Moines, IA issued this flash flood warning at Aug 4, 2010, 8:22 AM CDT for Dallas County, Polk County, Iowa. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2010, 8:22 AM CDT (13:22 UTC)
Expired
Aug 4, 2010, 12:48 PM CDT
In force
4 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Dallas County, IA, Polk County, IA

The radar

The Des Moines radar (KDMX), 35 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 8:42 AM CDTFLASH FLOOD4 W Granger, IAHIGHWAY F31 NEAR BEAVER CREAK IS CLOSED...ESTIMATED 6 TO 8 INCHES OF WATER FLOWING OVER ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 1.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2010-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2243 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2010-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2243 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
490 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

105 
WGUS53 KDMX 041322
FFWDMX
IAC049-153-041930-
/O.NEW.KDMX.FF.W.0064.100804T1322Z-100804T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
822 AM CDT WED AUG 4 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DALLAS COUNTY IN CENTRAL IOWA...
  SOUTHWESTERN POLK COUNTY IN CENTRAL IOWA...

* UNTIL 230 PM CDT WEDNESDAY

* AT 822 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
WARNED AREA. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ADEL...DALLAS CENTER...DE SOTO AND WAUKEE.



LAT...LON 4160 9425 4160 9429 4173 9429 4179 9408
      4180 9381 4151 9378 4151 9425

$$

PODRAZIK
4 follow-up statements
985 
WGUS73 KDMX 041350
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
850 AM CDT WED AUG 4 2010

IAC049-153-041930-
/O.CON.KDMX.FF.W.0064.000000T0000Z-100804T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POLK IA-DALLAS IA-
850 AM CDT WED AUG 4 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR DALLAS AND SOUTHWESTERN
POLK COUNTIES UNTIL 230 PM CDT...

AT 847 AM CDT...EMERGENCY MANAGEMENT REPORTED THUNDERSTORMS WITH VERY
HEAVY RAINFALL ACROSS THE WARNED AREA. RAINFALL AMOUNTS OF 2 TO 3 
INCHES HAD FALLEN. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
ADEL...DALLAS CENTER...DE SOTO AND WAUKEE.

AT 842 AM CDT...DALLAS EMERGENCY MANAGEMENT REPORTED WATER 6 TO 8 
INCHES DEEP IN THE TOWN OF MINBURN. ADDITIONAL REPORTS OF FLASH 
FLOODING HAVE BEEN REPORTED IN THE WARNED AREA. 

THUNDERSTORMS HAD MOVED EAST OF THE AREA BY 850 AM AND NO ADDITIONAL 
HEAVY RAIN IS EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

&&

LAT...LON 4160 9425 4160 9429 4173 9429 4179 9408
      4180 9381 4151 9378 4151 9425

$$

PODRAZIK
489 
WGUS73 KDMX 041452
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
952 AM CDT WED AUG 4 2010

IAC153-041502-
/O.CAN.KDMX.FF.W.0064.000000T0000Z-100804T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POLK IA-
952 AM CDT WED AUG 4 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN POLK
COUNTY IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4157 9405 4179 9404 4180 9382 4160 9382
      4159 9379 4158 9380

$$

IAC049-041930-
/O.CON.KDMX.FF.W.0064.000000T0000Z-100804T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DALLAS IA-
952 AM CDT WED AUG 4 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN DALLAS COUNTY
UNTIL 230 PM CDT...

AT 947 AM CDT...DALLAS COUNTY EMERGENCY MANAGEMENT REPORTED THAT 
FLASH FLOODING DUE TO RUNOFF FROM THIS MORNINGS RAINFALL CONTINUE 
ACROSS THE WARNED AREA.  MULTIPLE SMALL CREEKS WERE OUT OF THEIR 
BANKS FROM MINBURN TO GRANGER.  IN ADDITION...TRIBUTARIES TO THE 
WALNUT CREEK AND BEAVER CREEK ARE OUT OF THEIR BANKS AND WILL LIKELY 
CAUSE A RAPID RISE IN THE TWO AFOREMENTIONED CREEKS.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...ADEL...
DALLAS CENTER AND WAUKEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

&&

LAT...LON 4157 9405 4179 9404 4180 9382 4160 9382
      4159 9379 4158 9380

$$

PODRAZIK
276 
WGUS73 KDMX 041633
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1133 AM CDT WED AUG 4 2010

IAC049-041930-
/O.CON.KDMX.FF.W.0064.000000T0000Z-100804T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DALLAS IA-
1133 AM CDT WED AUG 4 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN DALLAS COUNTY
UNTIL 230 PM CDT...

AT 1131 AM CDT...EMERGENCY MANAGEMENT REPORTED THAT FLASH FLOODING 
WAS STILL OCCURRING BETWEEN MINBURN AND GRANGER...WITH SEVERAL SMALL 
CREEKS AND STREAMS RUNNING OUT THEIR BANKS OR BANK FULL. 

SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...ADEL...
DALLAS CENTER AND WAUKEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

&&

LAT...LON 4157 9405 4179 9404 4180 9382 4160 9382
      4159 9379 4158 9380

$$

PODRAZIK
760 
WGUS73 KDMX 041748
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1248 PM CDT WED AUG 4 2010

IAC049-041802-
/O.CAN.KDMX.FF.W.0064.000000T0000Z-100804T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DALLAS IA-
1248 PM CDT WED AUG 4 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN DALLAS
COUNTY IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4157 9405 4179 9404 4180 9382 4160 9382
      4159 9379 4158 9380

$$

PODRAZIK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 3:22 AM CDT, 5 hours earlier.

Area forecast discussion, Aug 4, 3:22 AM CDT, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
322 AM CDT TUE AUG 4 2010

.SHORT TERM /TODAY/...
QSTNRY BOUNDARY REMAINS IN PLACE FROM CNTRAL KS THRU NRN MO INTO THE
KCHI AREA.  WEAK LOW FCST IN PROBS AND EVIDENT IN SFC ANAL OVR CNTRL
KS WILL MOV ALNG FNT GIVING ONE MORE ROUND OF TSRA THIS
AFTN...MAINLY OVR THE SERN ZNS.  CONSIDERABLE CLOUD COVER WILL BE IN
PLACE OVR SRN IA...NOT SO MUCH OVER THE N...SO WILL HAVE FAIRLY
UNIFORM TEMPS ACRS THE CWA...WITH A SLGT BIAS TOWARD WARMER NRN
ZNS.  ANOTHER DAY WITH HI DP'S...HWVR WITH TEMPS MSTLY IN THE
80S...HI VALUES NOT EXPECTED REACH THE CENTURY MARK TDA.

.LONG TERM /TONIGHT THROUGH TUESDAY/...
FEW CHANGES IN FORECAST THINKING IN THE LONG TERM AS WE FINALLY GET
A BREAK FROM THE ACTIVE PATTERN OF RECENT DAYS/WEEKS. FROM TONIGHT
THROUGH TOMORROW NIGHT WE WILL REMAIN BENEATH CYCLONIC NORTHWEST
FLOW ALOFT AS HIGH PRESSURE BUILDS INTO THE AREA AT THE SURFACE. BY
LATE FRIDAY FLOW WILL SWING BACK TO SOUTHERLY AS THE SURFACE HIGH
PULLS AWAY...AND WE WILL START TO SEE A GRADUAL RETURN OF RAIN
CHANCES INTO THE WEEKEND. THROUGH SATURDAY THESE WILL BE TEMPERED BY
DEEP RIDGING OVERHEAD...BUT BY SATURDAY NIGHT THE MID/UPPER RIDGE
AXIS SHOULD BE MOVING BY AND THERE IS A STRONG MODEL SIGNAL FOR A
SHORTWAVE RIDING OVER THE RIDGE WHICH WILL LIKELY KICK OFF SOME
STORMS SATURDAY NIGHT. STILL FEEL THAT THESE WILL BE LESS LIKELY IN
THE SOUTH WHERE RIDGING/CAPPING WILL BE STRONGER...AND HAVE
MAINTAINED JUST SLIGHT POPS THERE WITH MID-RANGE CHANCE POPS IN THE
NORTH. BY SUNDAY A SURFACE CYCLONE WILL BE FORMING OVER THE DAKOTAS
BENEATH WEST SOUTHWESTERLY FLOW ALOFT...AND A WARM FRONT WILL DRAPE
SOMEWHERE TO OUR NORTH ACROSS MINNESOTA. THIS WILL RESULT IN STRONG
WAA IN SOUTH SOUTHWESTERLY SURFACE FLOW AND EXPECT THAT SUBSIDENCE
ALOFT WILL KEEP THINGS DRY FOR THE MOST PART...ESPECIALLY IN THE
AFTERNOON AND EVENING...SO WE SHOULD HEAT UP PRETTY EFFICIENTLY.
HAVE BUMPED UP SUNDAY MAX TEMPS SLIGHTLY AND THEY MAY NEED TO COME
UP MORE ON SUBSEQUENT SHIFTS. BY EARLY NEXT WEEK IT APPEARS THAT WE
MAY RETURN TO OUR MORE ACTIVE PATTERN...BUT THERE ARE STILL
SIGNIFICANT DISAGREEMENTS AMONG THE LONG RANGE MODELS.

.AVIATION...04/06Z
MCS PUSHING EASTWARD ACROSS SOUTHERN IOWA WILL BRING IFR CEILINGS TO
KDSM...AND KOTM BEFORE CLEARING THE AREA. WILL ALSO SEE GUSTY WINDS
AT THESE SITES ALONG WITH THUNDER. HAVE INCLUDED LOWER CEILINGS AT
MORE NORTHERN TAF SITES AS EXPECT OCCASIONAL SHOWERS TO MOVE THROUGH
THE NORTH. ALSO...ANTICIPATING EARLY MORNING FOG DEVELOPMENT AT ALL
SITES. WEAK HIGH PRESSURE WILL BUILD IN TOMORROW...AND LINGERING FOG
WILL BURN OFF BY MID MORNING...LEAVING VFR CEILINGS THROUGH THE
REMAINDER OF THE PERIOD.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR MUCH OF CENTRAL IOWA NORTH OF HIGHWAY 92 AND
SOUTH OF U.S. HIGHWAY 30 UNTIL 1000 AM.

&&

SHORT TERM...MS AUG 10
AVIATION...WILKINS
LONG TERM...LEE
Hazardous weather outlook, Aug 4, 5:06 AM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
506 AM CDT WED AUG 4 2010

IAZ004>007-015>017-023>028-033>039-044-045-051100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-
506 AM CDT WED AUG 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES WILL RETURN AT TIMES THIS WEEKEND...AND AGAIN
MONDAY NIGHT AND TUESDAY. CHANCES FOR SEVERE WEATHER APPEAR
LIMITED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

IAZ046>050-057>062-070>075-081>086-092>097-051100-
GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
506 AM CDT WED AUG 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED AT TIMES TODAY ESPECIALLY SOUTH OF
INTERSTATE 80...WITH CHANCES DIMINISHING TOWARD THIS EVENING. A
FEW STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREATS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WHICH
COULD EXACERBATE FLOODING CONCERNS.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE AREA.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES WILL RETURN AT TIMES THIS WEEKEND...AND AGAIN
MONDAY NIGHT AND TUESDAY. CHANCES FOR SEVERE WEATHER APPEAR
LIMITED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

LEE

In the hours before

Special weather statement, Aug 4, 6:49 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
649 AM CDT WED AUG 4 2010

IAZ059-060-041245-
DALLAS-POLK-
649 AM CDT WED AUG 4 2010

...HEAVY RAIN AND FREQUENT LIGHTNING HEAVING THROUGH RUSH
HOUR...

AT 644 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF DES MOINES...MOVING EAST AT 25
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.  RAINFALL AMOUNTS OF ONE HALF TO THREE
QUARTERS OF AN INCH CAN BE EXPECTED BY 730 OR 800 AM.

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Local storm report, Aug 4, 7:56 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
756 AM CDT WED AUG 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 AM     FLASH FLOOD      URBANDALE               41.64N 93.74W
08/04/2010                   POLK               IA   AMATEUR RADIO

            SEVERAL VEHICLES STALLED AT THE INTERSECTION OF NW
            URBANDALE DR AND MEREDITH DR...ALSO AT DOUGLAS AVE AND
            AURORA AVE. 1 TO 1.5 FEET OF WATER FLOWING DOWN ROADS AT
            THESE INTERSECTIONS.

&&

RHATTEBE
Local storm report, Aug 4, 8:00 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
800 AM CDT WED AUG 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 AM     FLASH FLOOD      URBANDALE               41.64N 93.74W
08/04/2010                   POLK               IA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED TIRE-DEEP WATER FLOWING DOWN
            ROAD AT THE INTERSECTION OF MERLE HAY ROAD AND I80. POWER
            LOSS...AND SEVERAL STALLED VEHICLES

&&

RHATTEBE
Local storm report, Aug 4, 8:07 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
807 AM CDT WED AUG 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 AM     FLASH FLOOD      5 NNW DES MOINES        41.64N 93.67W
08/04/2010                   POLK               IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED STALLED VEHICLES AT INTERSECTION
            OF BEAVER DR AND VALDEZ DR.

0717 AM     FLASH FLOOD      5 NNW DES MOINES        41.64N 93.67W
08/04/2010                   POLK               IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED SEVERAL STALLED VEHICLES AT
            INTERSECTION OF BEAVER DR AND VALDEZ DR.

0702 AM     FLASH FLOOD      5 NNW DES MOINES        41.64N 93.67W
08/04/2010                   POLK               IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED SEVERAL STALLED VEHICLES AT
            INTERSECTION OF BEAVER DR AND VALDEZ DR.

&&

RHATTEBE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 9:26 PM CDTFlash Flood WatchDMXAdair, Audubon, Boone, Cass, Dallas, Guthrie and 10 more13 hr
Aug 3, 10:53 PM CDTSevere Thunderstorm WarningDMXAdair, Cass, Dallas, Guthrie, Madison52 min
Aug 3, 11:19 PM CDTTornado WarningDMXAdair, Madison22 min
Aug 3, 11:38 PM CDTSevere Thunderstorm WarningDMXMadison, Warren52 min
Aug 4, 2:38 AM CDTRiver Flood WarningDMXMadison, Warren66 hr
Aug 4, 7:24 AM CDTAreal Flood AdvisoryDMXPolk3 hr
Aug 4, 7:40 AM CDTFlash Flood WarningDMXPolk3 hr
Aug 4, 8:43 AM CDTFlash Flood WarningDMXMarshall, Story, Tama107 min
Aug 4, 9:16 AM CDTRiver Flood WarningDMXDallas, Polk7 hr

Nearby

Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.